MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR418
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Section d4: udi of third cannula - (b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in germany reported via a fisher & paykel healthcare (f&p) field representative that the tubing of an ojr418hm optiflow junior 2 home nasal cannula was detached.It was further reported that three of the cannulas were involved.There was no further reported patient consequence.
 
Event or Problem Description
A healthcare facility in germany reported via a fisher & paykel healthcare (f&p) field representative that the tubing of three units an ojr418hm optiflow junior 2 home nasal cannula was detached.There was no further reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Section d4: udi of third cannula - (b)(4).Method: the subject devices, four units of ojr418hm optiflow junior 2 home nasal cannula were returned to fisher & paykel healthcare (f&p), new zealand for evaluation.Our investigation is based on the information, provided by the healthcare facility, evaluation of the return devices, and our knowledge of the product.Results: visual inspection of the subject devices, three units with lot# 2103365789 (device 1, device 2 and device 3) and lot#2103401631 (device 4) was performed, and it was confirmed that one of the tubings was slightly stretched and was detached from the cannula tube joint for the devices with lot#2103365789.For device 4, one of the tubing was found to be stretched and was torn near the cannula tube joint.Conclusion: based on the visual inspection, our knowledge of the product and the information provided, it is most likely that the reported damage resulted from the cannula being subjected to excessive force.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken throughout each batch and functionally tested for retention strength between the assembled parts.If there are any failures the entire batch is put aside for further investigation.The subject cannula would have met the required specification at time of production.The user instructions which accompany the ojr418hm optiflow junior 2 home nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: - "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." - "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." - "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22058192
Report Number9611451-2025-00460
Device Sequence Number15363407
Product Code BTT
UDI-Device Identifier09420012461452
UDI-Public(01)09420012461452(10)2103401631(11)241009(17)291009
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR418
Device Catalogue NumberOJR418
Device Lot Number2103401631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown